MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT SPS Ø2.5X180MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT SPS Ø2.5X180MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 700351
Medical Device Problem Codes Difficult to Remove (1528); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "difficult to remove drill.Abnormal noise.Presumably noticed after surgery.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and is fully functional.The device inspection revealed the following: the cutting edges of the drill bill are blunt and slightly damaged.This indicates that the drill bit was intensely used.Usage marks can be seen on the proximal, insertion tip of the drill bit.In addition to intensive usage, these marks could indicate that the insertion or the disassembling of the drill bit was forced during usage and was not done as intended.During the functional inspection, the drill bit was tested with a sps ao coupling handle.The drill bit could be inserted and disassembled from the handle without any issue.Therefore, this device could be considered as fully functional.Based on the investigation, the root cause was attributed to an user related issue.The drill bit may not have been inserted or disassembled as intended.It has to be taken into account that the coupling handle or the power tool used with the drill bit was not returned.Therefore, it is not possible to know if the reported failure was caused by one of these devices and not by the drill bit itself.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL BIT SPS Ø2.5X180MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14219268
Report Number0008031020-2022-00211
Device Sequence Number14779634
Product Code LXH
UDI-Device Identifier04546540413758
UDI-Public04546540413758
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700351
Device Catalogue Number700351
Device Lot Number03857L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown